Alert archive / New Mexico / High Wind Warnings in 2007
High Wind Warning 24, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind warning at Apr 23, 2007, 3:50 AM MDT for Eddy County, New Mexico. It took effect at Apr 23, 2007, 3:00 PM MDT. It was in force for 30 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 23, 2007, 3:50 AM MDT (09:50 UTC)
- In effect from
- Apr 23, 2007, 3:00 PM MDT
- Expired
- Apr 24, 2007, 9:00 PM MDT
- In force
- 30 hr
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4226 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 230950 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 450 AM CDT MON APR 23 2007 ...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED ACROSS THE GUADALUPE AND DAVIS MOUNTAINS MONDAY AND TUESDAY... .ANOTHER STRONG UPPER LEVEL STORM SYSTEM WILL DEVELOP OVER THE DESERT SOUTHWEST MONDAY AND MOVE INTO THE CENTRAL PLAINS. A STRONG SURFACE PRESSURE GRADIENT WILL RESULT...AND THIS WILL PRODUCE A PROLONGED HIGH WIND EVENT ACROSS THE GUADALUPE AND DAVIS MOUNTAINS. ACROSS THE SOUTHEASTERN NEW MEXICAN PLAINS AND THE PERMIAN BASIN... TRANS PECOS...AND WESTERN LOW ROLLING PLAINS REGIONS OF WEST TEXAS... GUSTY WEST TO SOUTHWEST WINDS ARE LIKELY MONDAY AFTERNOON AND AGAIN ON TUESDAY. THESE WINDS WILL BE STRONGEST ON TUESDAY...AND A WIND ADVISORY MAY BE REQUIRED FOR MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. NMZ027-TXZ074-258-232100- /O.UPG.KMAF.HW.A.0014.070423T1800Z-070425T0300Z/ /O.NEW.KMAF.HW.W.0024.070423T2100Z-070425T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 450 AM CDT MON APR 23 2007 /350 AM MDT MON APR 23 2007/ ...HIGH WIND WARNING IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ TUESDAY... ...HIGH WIND WATCH NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10 PM CDT /9 PM MDT/ TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 50 MPH WITH GUSTS TO NEAR 70 MPH ARE EXPECTED MONDAY AFTERNOON THROUGH TUESDAY EVENING ACROSS THE GUADALUPE MOUNTAINS. EXPECT SIMILAR CONDITIONS THROUGH THE DAVIS MOUNTAINS WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH THESE AREAS...ESPECIALLY TO MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...AND RECREATIONAL VEHICLES. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ 13
3 follow-up statements
000 WWUS74 KMAF 232024 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 324 PM CDT MON APR 23 2007 ...STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED THROUGH TUESDAY ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WITH GUSTY WINDS LIKELY OVER THE SOUTHEASTERN NEW MEXICAN PLAINS AND THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE CENTRAL ROCKIES TONIGHT AND TUESDAY...BRINGING WITH IT VERY STRONG WINDS TO THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TONIGHT. A DEEPENING SURFACE LOW OVER THE CENTRAL PLAINS STATES TONIGHT AND TOMORROW WILL INCREASE WINDS OVER THE SOUTHEASTERN NEW MEXICAN PLAINS AND THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS. ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WINDS OF 35 TO 50 MPH WILL PERSIST THROUGH TUESDAY EVENING. WIND GUSTS OVER HURRICANE FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AS WELL AS THROUGH GUADALUPE PASS. AT LOWER ELEVATIONS... WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH TUESDAY MORNING...WITH GUSTS OVER 45 MPH POSSIBLE. THESE STRONG WINDS WILL SUBSIDE TUESDAY EVENING AS THE UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW PRESSURE AREA MOVE AWAY FROM THE AREA. HOWEVER...A COLD FRONT MOVING ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATE TUESDAY NIGHT WILL RESULT IN A PERIOD OF GUSTY NORTHEAST WINDS THROUGH GUADALUPE PASS. NMZ027-TXZ074-258-241200- /O.CON.KMAF.HW.W.0024.070423T2100Z-070425T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 324 PM CDT MON APR 23 2007 /224 PM MDT MON APR 23 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ TUESDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ TUESDAY. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WILL CONTINUE THROUGH TUESDAY EVENING ACROSS THE GUADALUPE MOUNTAINS. WIND GUSTS OVER HURRICANE FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE GUADALUPES. EXPECT SIMILAR CONDITIONS THROUGH THE DAVIS MOUNTAINS WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH THESE AREAS...ESPECIALLY TO MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...AND RECREATIONAL VEHICLES. THOSE PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... ESPECIALLY ON U.S. 62.180 THROUGH GUADALUPE PASS...ARE URGED TO EXERCISE EXTREME CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045-050-057>060-067-241200- /O.NEW.KMAF.WI.Y.0011.070424T1500Z-070425T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS 324 PM CDT MON APR 23 2007 /224 PM MDT MON APR 23 2007/ ...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM MDT/ TUESDAY. WEST TO SOUTHWEST WINDS WILL INCREASE TUESDAY MORNING TO 25 TO 35 MPH ACROSS THE SOUTHEASTERN NEW MEXICAN PLAINS AND THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS. IN ADDITION...THESE WINDS WILL RAISE AREAS OF BLOWING DUST... PARTICULARLY DOWNWIND OF PLOWED FIELDS AND BARREN AREAS. MOTORISTS ARE URGED TO EXERCISE CAUTION...ESPECIALLY WHEN DRIVING ON NORTH- SOUTH ROADS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 240906 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 406 AM CDT TUE APR 24 2007 ...VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED TODAY THROUGH THIS EVENING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... WITH GUSTY WINDS LIKELY OVER THE SOUTHEASTERN NEW MEXICAN PLAINS... THE WESTERN PERMIAN BASIN AND THE UPPER TRANS PECOS OF WEST TEXAS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE CENTRAL ROCKIES TODAY... BRINGING VERY STRONG WINDS TO THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH THIS EVENING. A DEEPENING SURFACE LOW PRESSURE SYSTEM OVER THE TEXAS AND OKLAHOMA PANHANDLES WILL COMBINE WITH STRONG WINDS ALOFT TO PRODUCE WINDY CONDITIONS OVER THE SOUTHEASTERN NEW MEXICAN PLAINS... THE WESTERN PERMIAN BASIN AND THE UPPER TRANS PECOS OF WEST TEXAS. ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... WINDS OF 40 TO 50 MPH WILL PERSIST THROUGH TUESDAY EVENING. WIND GUSTS OVER HURRICANE FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS AS WELL AS THROUGH GUADALUPE PASS. ACROSS THE ADJACENT PLAINS... WEST TO SOUTHWEST WINDS WILL INCREASE TO 25 TO 35 MPH LATE THIS MORNING... WITH GUSTS OVER 45 MPH POSSIBLE. THESE STRONG WINDS WILL SUBSIDE BY THIS EVENING AS THE UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW MOVES AWAY FROM THE AREA. NMZ027-TXZ074-258-242100- /O.CON.KMAF.HW.W.0024.000000T0000Z-070425T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 406 AM CDT TUE APR 24 2007 /306 AM MDT TUE APR 24 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. STRONG WEST TO SOUTHWEST WINDS OF 40 TO 55 MPH WILL CONTINUE THROUGH THIS EVENING ACROSS THE GUADALUPE MOUNTAINS. WIND GUSTS OVER HURRICANE FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE GUADALUPES. EXPECT SIMILAR CONDITIONS THROUGH THE DAVIS MOUNTAINS WITH SUSTAINED WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH THESE AREAS... ESPECIALLY TO MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS... AND RECREATIONAL VEHICLES. THOSE PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... ESPECIALLY ON U.S. 62.180 THROUGH GUADALUPE PASS... ARE URGED TO EXERCISE EXTREME CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045-050-057>060-067-242100- /O.CON.KMAF.WI.Y.0011.070424T1500Z-070425T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS 406 AM CDT TUE APR 24 2007 /306 AM MDT TUE APR 24 2007/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM CDT /9 PM MDT/ THIS EVENING. WEST TO SOUTHWEST WINDS WILL INCREASE THIS MORNING TO 25 TO 35 MPH ACROSS THE SOUTHEASTERN NEW MEXICAN PLAINS... THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGIONS OF WEST TEXAS. IN ADDITION... THESE WINDS WILL RAISE AREAS OF BLOWING DUST... PARTICULARLY DOWNWIND OF PLOWED FIELDS AND BARREN AREAS. MOTORISTS ARE URGED TO EXERCISE CAUTION... ESPECIALLY WHEN DRIVING ON NORTH-SOUTH ROADWAYS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
000 WWUS74 KMAF 241947 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT TUE APR 24 2007 ...VERY STRONG WEST TO SOUTHWEST WINDS ARE EXPECTED THROUGH MID EVENING ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WITH GUSTY WINDS LIKELY OVER THE SOUTHEASTERN NEW MEXICAN PLAINS...THE WESTERN PERMIAN BASIN AND THE UPPER TRANS PECOS OF WEST TEXAS... .A STRONG UPPER LEVEL STORM SYSTEM WILL MOVE OVER THE WESTERN HIGH PLAINS THIS EVENING...BRINGING VERY STRONG WINDS TO THE MOUNTAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO THROUGH MID EVENING. AN INTENSE SURFACE LOW PRESSURE SYSTEM OVER THE TEXAS AND OKLAHOMA PANHANDLES WILL COMBINE WITH STRONG WINDS ALOFT TO PRODUCE WINDY CONDITIONS OVER THE SOUTHEASTERN NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN AND THE UPPER TRANS PECOS OF WEST TEXAS. ACROSS THE GUADALUPE AND DAVIS MOUNTAINS...WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH WITH GUSTS TO NEAR 70 MPH WILL PERSIST THROUGH MID TUESDAY EVENING. WIND GUSTS OVER HURRICANE FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE GUADALUPE MOUNTAINS. ACROSS THE ADJACENT PLAINS...WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH.. WITH GUSTS OVER 45 MPH WILL BE POSSIBLE. THESE STRONG WINDS WILL SUBSIDE BY LATE THIS EVENING AS THE UPPER LEVEL STORM SYSTEM AND ASSOCIATED SURFACE LOW MOVES AWAY FROM THE AREA. NMZ027-TXZ074-258-250300- /O.CON.KMAF.HW.W.0024.000000T0000Z-070425T0300Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-DAVIS/APACHE MOUNTAINS AREA- GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...ALPINE... GUADALUPE MOUNTAINS NP...PINE SPRINGS 247 PM CDT TUE APR 24 2007 /147 PM MDT TUE APR 24 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. STRONG WEST TO SOUTHWEST WINDS OF 35 TO 55 MPH...WITH GUSTS TO 70 MPH WILL CONTINUE THROUGH MID EVENING ACROSS THE GUADALUPE MOUNTAINS. WIND GUSTS OVER HURRICANE FORCE WILL BE POSSIBLE AT HIGHER ELEVATIONS OF THE GUADALUPES. ACROSS THE DAVIS MOUNTAINS... WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO NEAR 60 MPH ARE ANTICIPATED THROUGH MID EVENING. THESE STRONG WINDS WILL MAKE TRAVEL HAZARDOUS THROUGH THESE AREAS...ESPECIALLY TO MOTORISTS DRIVING HIGH PROFILE VEHICLES SUCH AS TRACTOR TRAILERS...AND RECREATIONAL VEHICLES. THOSE PLANNING TRAVEL ACROSS THE GUADALUPE AND DAVIS MOUNTAINS... ESPECIALLY ON U.S. 62.180 THROUGH GUADALUPE PASS...ARE URGED TO EXERCISE EXTREME CAUTION. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. $$ NMZ028-029-033-034-TXZ045-050-057>060-067-250300- /O.CON.KMAF.WI.Y.0011.000000T0000Z-070425T0300Z/ EDDY COUNTY PLAINS-NORTHERN LEA COUNTY-CENTRAL LEA COUNTY- SOUTHERN LEA COUNTY-GAINES-ANDREWS- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-WARD- INCLUDING THE CITIES OF...ARTESIA...CARLSBAD... CARLSBAD CAVERNS NP...TATUM...HOBBS...LOVINGTON...EUNICE...JAL... SEMINOLE...ANDREWS...VAN HORN...PECOS...MENTONE... RED BLUFF LAKE...KERMIT...MONAHANS 247 PM CDT TUE APR 24 2007 /147 PM MDT TUE APR 24 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS EVENING. WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH CAN BE EXPECTED THIS EVENING ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE WESTERN PERMIAN BASIN AND UPPER TRANS PECOS REGION OF WEST TEXAS. MOTORISTS ARE URGED TO EXERCISE CAUTION...ESPECIALLY WHEN DRIVING ON NORTH-SOUTH ROADWAYS. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Apr 23, 3:42 AM MDT, 8 minutes earlier.
Area forecast discussion, Apr 23, 3:42 AM MDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
442 AM CDT MON APR 23 2007
.SHORT TERM...
AREA SURFACE OBSERVATIONS SHOW GULF MOISTURE IS WORKING IT/S WAY
NORTHWARD ACROSS WEST TEXAS. LOW CLOUDS ARE HARD TO DEPICT ON 11-3.9
SATELLITE IMAGERY DUE TO THE THICK SUBTROPICAL CLOUDINESS MOVING
ACROSS THE REGION. THE SUBTROPICAL CLOUDS ARE BEING PULLED NORTHWARD
IN ADVANCE OF AN UPPER LOW CURRENTLY LOCATED OVER SOUTHERN NV. THE
MAIN PORTION OF THE UPPER LOW WILL REMAIN NORTH OF THE REGION
THROUGH TONIGHT...HOWEVER A STRONG VORTICITY MAXIMUM ROTATING
THROUGH THE BASE OF THE TROUGH TODAY WILL ALLOW THE TROUGH AXIS TO
DROP INTO FAR WEST TEXAS BY TUESDAY MORNING. DESPITE THE PRESENCE OF
THIS TROUGH TO OUR WEST THROUGH THE SHORT TERM FORECAST...OUR
CHANCES FOR CONVECTION ARE NOT TOO GOOD. THE BEST DYNAMICS WITH THIS
SYSTEM APPEAR TO REMAIN TOO FAR NORTH OF THE AREA TO GO MUCH ABOVE A
30% CHANCE FOR PRECIPITATION THROUGH TONIGHT...WITH THE HIGHER
CHANCES CONFINED TO THE WESTERN LOW ROLLING PLAINS. THE SHORT RANGE
MODELS DO SUGGEST A SERIES OF MID-LEVEL SHORT WAVE TROUGHS EMBEDDED
IN THE SOUTHWEST FLOW ALOFT WILL TRAVERSE THE AREA TODAY. IN
FACT...ONE SUCH FEATURE CAN BE OBSERVED AROUND 24N/115W OFF THE
COAST OF THE SOUTHERN BAJA PENINSULA. THE GFS DEPICTS THIS
FEATURE...BUT SHOWS A WEAKENING TREND AS IT MOVES INTO THE FASTER
SOUTHWEST FLOW ALOFT. HAVING SAID THAT...WE WILL CONTINUE THE
CURRENT LOW POPS ACROSS THE PLAINS OF WEST TEXAS TODAY AND TONIGHT.
CHANCES FOR SEVERE WEATHER DO NOT APPEAR TOO PROMISING AND PER THE
DAY 1 OUTLOOK WE WILL SCALE BACK THE MENTION OF SEVERE TO INCLUDE
ONLY THE WESTERN LOW ROLLING PLAINS. WENT AHEAD AND MAINTAINED LOW
POPS TONIGHT AS THE UPPER TROUGH CONTINUES TO CLOSE IN ON THE
REGION. IN ADDITION...A STOUT LOW-LEVEL JET WILL MAINTAIN/INCREASE
SURFACE MOISTURE ACROSS THE PLAINS INTO THE EARLY MORNING HOURS.
.LONG TERM...
BIGGEST CHALLENGE WITH THE LONG TERM PACKAGE WILL BE THE WINDY
CONDITIONS AND HIGH FIRE DANGER ON TUESDAY.
AS THE NEXT UPPER LEVEL SYSTEM SWINGS TO THE NORTH OF THE
AREA...EXPECT THE UPPER LEVEL HEIGHT GRADIENTS AS WELL AS THE
SURFACE PRESSURE GRADIENT TO TIGHTEN SUBSTANTIALLY. THIS WILL GIVE
US WINDY CONDITIONS ACROSS MUCH OF THE FORECAST AREA ON TUESDAY.
RIGHT NOW...BIGGEST PROBLEMS WILL BE IN THE GUADALUPE AND DAVIS
MOUNTAINS WHERE WIND SPEEDS ARE EXPECTED TO BE WELL IN EXCESS OF
HIGH WIND CRITERIA. WILL CONTINUE THE HIGH WIND WARNING FOR THOSE
LOCATIONS AND HIGHLIGHT IN THE HWO.
MODELS CONTINUE TO INDICATE THE DRYLINE PUSHING OFF TO THE EAST
AND OUT OF THE CWA BY LATE TUESDAY WHICH WILL USHER IN DRIER AIR ON
TUESDAY AND INTO WEDNESDAY. EXPECT DEWPOINTS TO DROP BACK DOWN
INTO THE 20S FOR MOST LOCATIONS /WITH THE HIGHER MOUNTAINS
DROPPING DOWN INTO THE TEENS/. COUPLED WITH THE STRONG
WINDS...FIRE CONCERNS WILL ALSO BE INCREASED AGAIN ON TUESDAY AND
INTO EARLY TUESDAY NIGHT. WILL CONTINUE THE FIRE WEATHER WATCH FOR
THE ENTIRE FORECAST AREA ON TUESDAY DUE TO THE HIGH FIRE DANGER
EXPECTED WITH THE DRY AND WINDY CONDITIONS.
TEMPERATURES WILL BE WARM AGAIN ON TUESDAY...BUT NOT EXPECTED TO BE
AS WARM AS MONDAYS HIGHS. WILL SEE A WEAK COLD FRONT MOVE THROUGH
THE AREA EARLY WEDNESDAY...KNOCKING TEMPS DOWN TO ABOUT 5 DEGREES
BELOW NORMAL AT KMAF. DUE TO THE DRY AIRMASS REMAINING OVER THE
AREA...ANY PRECIPITATION ASSOCIATED WITH THE FRONTAL MOVEMENT LOOKS
TO REMAIN CONFINED TO LOCATIONS EAST OF THE FORECAST AREA. HAVE
TRENDED POPS DOWN A BIT ACROSS THE FORECAST AREA DUE TO THIS
REASONING.
ONCE THIS SYSTEM MOVES ON...IT LOOKS LIKE THE REMAINDER OF THE WEEK
WILL BE FAIRLY QUIET. THE GFS AND DGEX ARE IN FAIR AGREEMENT
TOWARDS THE END OF THE WEEK WITH A RIDGE TRYING TO BUILD IN OVER THE
SOUTHWESTERN US. THE EUROPEAN DOES BUILD IN A BIT OF A RIDGE BUT
THEN UNDERCUTS IT WITH A LOW THAT THE OTHER TWO MODELS KEEP OFF THE
COAST INSTEAD. THE CANADIAN SPREAD IS A BIT ALL OVER THE PLACE AS
WELL...BUT THE MEAN TRENDS TOWARDS THE GFS/DGEX IDEA. SO WENT AHEAD
AND LEANED IN THAT DIRECTION FOR NOW...WHICH WILL GIVE US WARM AND
DRY CONDITIONS THROUGH THE WEEKEND. WILL HAVE TEMPS WARMING THROUGH
THE END OF THE WEEK...WITH THE WEEKEND VERY WARM WITH HIGHS
POSSIBLY NEARING 90 AT KMAF IF THIS SOLUTION PANS OUT.
&&
.FIRE WEATHER...
20 FOOT SOUTHWESTERLY WINDS ARE STILL EXPECTED TO INCREASE ACROSS
PORTIONS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TODAY. WINDS WILL
LIKELY INCREASE ACROSS THE GUADALUPE AND DAVIS MOUNTAINS WITH THE
APPROACH OF AN UPPER LEVEL STORM SYSTEM. WINDS WILL THEN INCREASE
ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...VAN HORN CORRIDOR AND
THE MARFA PLATEAU DURING THE AFTERNOON AS SURFACE LOW PRESSURE OVER
NORTHEAST NEW MEXICO STRENGTHENS. SUSTAINED 20 FOOT SPEEDS OF 20 TO
25 MPH ARE ANTICIPATED IN THE LOWLANDS...WHILE SPEEDS OF 30 TO 35
MPH ARE POSSIBLE IN THE MOUNTAINS. DRY AIR REMAINS INTACT ACROSS THE
ABOVE MENTIONED REGIONS AND AS TEMPERATURES RISE...AFTERNOON RH
VALUES WILL DROP INTO THE 10 TO 15 PCT RANGE. THESE
CONDITIONS...COMBINED WITH ONGOING HIGH FIRE DANGER...WILL WARRANT
THE CONTINUATION OF THE RED FLAG WARNING FOR THESE LOCATIONS.
INCREASING WEST WINDS ARE ANTICIPATED OVER THE ENTIRE FIRE WEATHER
FORECAST AREA TUESDAY AS A STRONG LOW PRESSURE SYSTEM LIFTS INTO THE
SOUTHERN PLAINS. THE STRONGEST WINDS WILL AFFECT THE GUADALUPE AND
DAVIS MOUNTAINS...WHERE SUSTAINED 20 FOOT WINDS IN EXCESS OF 35 MPH
ARE POSSIBLE...WITH GUSTS OVER 55 MPH. 20 TO 30 MPH 20 FOOT WIND
SPEEDS...WITH GUSTS AROUND 40 MPH ARE ANTICIPATED IN THE PLAINS AND
LOWLANDS. DRY AIR WILL SPREAD EASTWARD OVER THE ENTIRE REGION
TUESDAY AFTERNOON...WITH MINIMUM RH/S FALLING BELOW 15%. A FIRE
WEATHER WATCH WILL REMAIN IN EFFECT FOR ALL OF THE OUTLOOK AREA ON
TUESDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 61 82 53 / 20 20 10 10
CARLSBAD NM 87 57 80 51 / 10 10 0 10
DRYDEN TX 88 65 88 57 / 20 20 10 10
FORT STOCKTON TX 89 62 82 56 / 10 10 10 10
GUADALUPE PASS TX 79 52 71 50 / 10 0 0 0
HOBBS NM 85 56 78 49 / 10 10 10 10
MARFA TX 81 49 75 46 / 10 10 10 0
MIDLAND INTL AIRPORT TX 85 61 81 51 / 10 20 10 10
ODESSA TX 88 62 81 51 / 10 20 10 10
WINK TX 91 59 83 51 / 10 10 10 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN
NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 9 AM TO 9 PM MDT TUESDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...
SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WARNING FROM 3 PM THIS AFTERNOON TO 9 PM MDT TUESDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...RED FLAG WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 10 PM
CDT /9 PM MDT/ THIS EVENING FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS...MARFA
PLATEAU...PRESIDIO VALLEY...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
FIRE WEATHER WATCH FROM 10 AM CDT /9 AM MDT/ TO 10 PM CDT /9 PM
MDT/ TUESDAY FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND
AREA...BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...
DAWSON...ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...
HOWARD...LOVING...MARFA PLATEAU...MARTIN...MIDLAND...
MITCHELL...PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY
AND UPPER TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN
AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
HIGH WIND WARNING FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 10
PM CDT /9 PM MDT/ TUESDAY FOR THE FOLLOWING ZONES...
DAVIS/APACHE MOUNTAINS AREA...GUADALUPE MOUNTAINS.
&&
06/13Hazardous weather outlook, Apr 22, 2:17 PM MDT, 13 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 317 PM CDT SUN APR 22 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-232030- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 317 PM CDT SUN APR 22 2007 /217 PM MDT SUN APR 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY SOUTHWEST WINDS AND A VERY DRY AIRMASS OVER THE GUADALUPE MOUNTAINS WILL PERSIST THROUGH THE EVENING HOURS. THIS WILL RESULT IN CONDITIONS SUPPORTIVE OF RAPID FIRE GROWTH AND SPREAD THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG AND EAST OF A GAIL...BIG SPRING...BIG LAKE...BAKERSFIELD LINE MONDAY AFTERNOON AND EVENING. ANY SEVERE THUNDERSTORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...DAMAGING THUNDERSTORM WIND GUSTS...FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAIN...AND POSSIBLY ISOLATED TORNADOES. DRY AIR AND WINDY CONDITIONS WILL CREATE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS THE SOUTHEASTERN NEW MEXICO PLAINS...THE GUADALUPE AND DAVIS MOUNTAINS...THE MARFA PLATEAU...AND THE VAN HORN CORRIDOR MONDAY AFTERNOON AND EVENING. A STRONGER STORM SYSTEM WILL BRING VERY WINDY CONDITIONS TO MUCH OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO TUESDAY. THE STRONGEST WINDS WILL AFFECT THE GUADALUPE AND DAVIS MOUNTAIN RANGES...WHERE SUSTAINED SPEEDS OF 35 TO 50 MPH...WITH GUSTS OVER 60 MPH WILL BE POSSIBLE. WESTERLY WINDS OF 25 TO 35 MPH WILL BE POSSIBLE OVER MOST LOCATIONS EAST OF THE MOUNTAINS TUESDAY AFTERNOON. IN ADDITION...VERY DRY AIR WILL COMBINE WITH THE WINDY CONDITIONS...AND HIGH FIRE DANGER TO PRODUCE FAVORABLE CONDITIONS FOR RAPID FIRE GROWTH AND SPREAD ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO TUESDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER GROUPS...EMERGENCY MANAGEMENT OFFICIALS...AND LAW ENFORCEMENT EAST OF A GAIL...BIG SPRING...BIG LAKE...BAKERSFIELD LINE SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER ACTIVATION MONDAY AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 2:24 PM MDT | Wind Advisory | MAF | Andrews, Gaines, Loving, Ward, Winkler | 31 hr |
| Apr 23, 2:42 PM MDT | Red Flag Warning | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 12 more | 30 hr |
| Apr 23, 4:10 PM MDT | Severe Thunderstorm Warning | MAF | Midland | 25 min |
| Apr 23, 4:20 PM MDT | Severe Thunderstorm Warning | MAF | Martin | 40 min |
| Apr 23, 4:40 PM MDT | Severe Thunderstorm Warning | MAF | Howard | 65 min |
| Apr 23, 5:08 PM MDT | Severe Thunderstorm Warning | MAF | Borden | 67 min |
| Apr 23, 5:28 PM MDT | Tornado Warning | MAF | Howard, Mitchell | 47 min |
| Apr 23, 5:56 PM MDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 64 min |
Nearby
High Wind Warnings in New Mexico, 2007High Wind Warnings in Texas, 2007Every high wind warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.